MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII SHIELDED BLADED ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII SHIELDED BLADED ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFB73
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopy.Event description: information provided by the facility on (b)(6) 2025: part of this trocar fell in the abdominal cavity while performing gynecology laparoscopic case (clear plastic piece).It was just incidental that we noticed during the surgery that the plastic piece floating in the abdominal cavity.We have to open second trocar to confirm that it came from the kii 10mm trocar that is in the patient.Additional information provided by the facility on (b)(6) 2025: laparoscopic port.Observed plastic ring in the abdomen from the port inside the abdomen.Placed sponge down the trocar to clean out the port and must have dislodged at that time and been pushed into the abdomen.There was no clinical impact to the patient as a result of the event.Removed plastic ring from the abdomen.Curved kelly used to grasp sponge and put it down trocar to clean out the plastic internal ring.Intervention: removed plastic ring from the abdomen.Patient status: stable - unharmed.
 
Event or Problem Description
Procedure performed: laparoscopy.Event description: information provided by the facility on (b)(6) 2025: part of this trocar fell in the abdominal cavity while performing gynecology laparoscopic case (clear plastic piece).It was just incidental that we noticed during the surgery that the plastic piece floating in the abdominal cavity.We have to open second trocar to confirm that it came from the kii 10mm trocar that is in the patient.Additional information provided by the facility on 22jul2025: laparoscopic port.Observed plastic ring in the abdomen from the port inside the abdomen.Placed sponge down the trocar to clean out the port and must have dislodged at that time and been pushed into the abdomen.There was no clinical impact to the patient as a result of the event.Removed plastic ring from the abdomen.Curved kelly used to grasp sponge and put it down trocar to clean out the plastic internal ring.Additional information provided by facility on 05aug2025: yes, pieces fell into the patient.It was disassembled to match up with a second one that was used as a reference, making sure that all the pieces was retrieved from the at that time.Yes, instrumentation passed through the event unit during the procedure.It was disassembled to match up with a second one that was used as a reference, making sure that all pieces were retrieved from the at the time.The piece that fell into the patient's abdominal cavity is an internal part that you will find inside the seal housing.A unraveled raytec and curved kelly passed through the port.Intervention: removed plastic ring from the abdomen.Patient status: stable - unharmed.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of shield dislodgement.Based on the description of the event, it is likely that the dislodged shield, an internal plastic component, was caused by an asymmetrical instrument that was inserted in a non-axial manner.Applied medical¿s instructions for use (ifu) states that, ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing¿.Applied medical has performed a historical trend analysis and review of production records, and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: laparoscopy.Event description: information provided by the facility on 17jul2025: part of this trocar fell in the abdominal cavity while performing gynecology laparoscopic case (clear plastic piece).It was just incidental that we noticed during the surgery that the plastic piece floating in the abdominal cavity.We have to open second trocar to confirm that it came from the kii 10mm trocar that is in the patient.Additional information provided by the facility on 22jul2025: laparoscopic port.Observed plastic ring in the abdomen from the port inside the abdomen.Placed sponge down the trocar to clean out the port and must have dislodged at that time and been pushed into the abdomen.There was no clinical impact to the patient as a result of the event.Removed plastic ring from the abdomen.Curved kelly used to grasp sponge and put it down trocar to clean out the plastic internal ring.Additional information provided by facility on 05aug2025: yes pieces fell into the patient.It was disassembled to match up with a second one that was used as a reference, making sure that all the pieces was retrieved from the at that time.Yes instrumentation passed through the event unit during the procedure.It was disassembled to match up with a second one that was used as a reference, making sure that all pieces were retrieved from the at the time.The piece that fell into the patient's abdominal cavity is an internal part that you will find inside the seal housing.A unraveled raytec and curved kelly passed through the port.Intervention: removed plastic ring from the abdomen.Patient status: stable - unharmed.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a black component and clear component.Visual inspection confirmed the complainant¿s experience of seal component fragmentation and dislodgment.Based on the condition of the returned unit and description of the event, it is likely the reported event was caused by an asymmetrical instrument that was inserted through the trocar in a non-axial manner.Applied medical¿s instructions for use (ifu) states that, ¿extra care should be used when inserting angular and asymmetrical instruments, such as ¿j¿ hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.¿ applied medical has performed a historical trend analysis and review of production records, and no relevant documentations were identified.

Brand Name
KII SHIELDED BLADED ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key22681776
Report Number2027111-2025-00666
Device Sequence Number21223921
Product Code GCJ
UDI-Device Identifier00607915117634
UDI-Public(01)00607915117634
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFB73
Device Catalogue Number101478481
Device Lot Number1535212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date10/15/2025
02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KELLY, SPONGE
Patient SexUnknown